Alert archive / Florida / Wind Advisories in 2017

Wind Advisory 12, NWS Jacksonville, FL

October 3, 2017Duval County, Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this wind advisory at Oct 3, 2017, 3:16 AM EDT for Duval County, Flagler County, Nassau County, Florida. It took effect at Oct 3, 2017, 10:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2017, 3:16 AM EDT (07:16 UTC)
In effect from
Oct 3, 2017, 10:00 AM EDT
Expired
Oct 3, 2017, 10:00 PM EDT
In force
12 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WWUS72 KJAX 030716
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
316 AM EDT Tue Oct 3 2017


FLZ033-038-124-125-040200-
/O.NEW.KJAX.WI.Y.0012.171003T1400Z-171004T0200Z/
St. Johns-Flagler-Coastal Nassau-Coastal Duval-
Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, 
Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, and Tallyrand
316 AM EDT Tue Oct 3 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT
THIS EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect from 10 AM this morning to 10 PM EDT
this evening. 

* TIMING...Through this evening. 

* WINDS...Sustained northeast winds 20 to 25 mph with gusts 35 to
  40 mph mainly along the coast. 

* IMPACTS...Minor damage to trees, power lines, and property are 
  possible with wind of this magnitude. Motorists in high 
  profiles vehicles are advised to use caution. Strong winds can 
  topple trees, blow weakened roofs off houses, and down power 
  lines. Take precautions to secure trash cans, lawn furniture, 
  and any other loose outdoor objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

&&

$$
1 follow-up statement
941 
WWUS72 KJAX 040200
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
1000 PM EDT Tue Oct 3 2017


FLZ033-038-124-125-040300-
/O.EXP.KJAX.WI.Y.0012.000000T0000Z-171004T0200Z/
St. Johns-Flagler-Coastal Nassau-Coastal Duval-
Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, 
Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, and Tallyrand
1000 PM EDT Tue Oct 3 2017

...WIND ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Oct 2, 8:48 PM EDT, 6 hours 28 minutes earlier.

Area forecast discussion, Oct 2, 8:48 PM EDT, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
848 PM EDT Mon Oct 2 2017

.UPDATE...Scattered light showers will continue to move onshore
tonight as moderate ene winds advect low level moisture in off
the Atlantic. Winds will stay up tonight as a tight pressure
gradient remains over the area with strong surface high along the
eastern seaboard. Temperatures tonight will range from the
mid/upper 60s inland to the low/mid 70s coast.

&&

.AVIATION...VFR conditions will prevail tonight and Tuesday
morning. Cigs around 4-5kft with VCSH as moisture continues to
move onshore in a gusty ene flow.

&&

.MARINE...Advisory conditions will continue with ene winds at
20-25 knots and seas 7-10 feet.

Rip Currents: High risk continues.

&&

.HYDROLOGY...

Coastal flood warning remains in place through at least Tuesday
to account for minor to moderate flooding during times of high
tide on the St Johns River basin and its tributaries.

Black Creek near Middleburg and near Penney Farms has crest today
just below flood stage and have begun a slow fall that will
continue.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  84  65  83 /  10  10  10  10
SSI  73  80  73  80 /  30  30  30  30
JAX  70  83  70  82 /  20  30  30  20
SGJ  75  83  76  83 /  30  30  30  30
GNV  69  86  69  85 /  20  10  10  10
OCF  69  86  69  86 /  20  20   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Duval-
     Coastal Nassau-Flagler-St. Johns.

GA...High Rip Current Risk through Tuesday evening for Coastal Camden-
     Coastal Glynn.

AM...Small Craft Advisory until 4 PM EDT Thursday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Altamaha Sound GA to
     Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
     Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
     Augustine to Flagler Beach FL from 20 to 60 NM.

&&

Zibura/Shashy/Corless
Hazardous weather outlook, Oct 2, 4:44 PM EDT, 10 hours 32 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Jacksonville FL
444 PM EDT Mon Oct 2 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-030815-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
444 PM EDT Mon Oct 2 2017

...High risk of rip currents through at least Tuesday...

...Small craft advisory conditions through at least Thursday...

...Coastal flood warning through at least Tuesday...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Tonight...

High risk for rip currents.

Small craft advisory for coastal waters.

Coastal Flood Warning for Moderate Flooding of St. Johns River
basin and minor in coastal and intracoastal locations.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

High risk for rip currents through at least Tuesday.

Small craft advisory for coastal waters through Thursday.

Coastal Flood Warning for Moderate Flooding of St. Johns River
basin and minor in coastal and intracoastal locations through
at least Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 3:12 AM EDTHigh Surf AdvisoryJAXDuval, Flagler65 hr

Nearby

Wind Advisories in Florida, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.